Q. Can Fluoxetine cause disturbed sleep?

Answered by Dr. Kumarshri Shriniwas Saraswat and medically reviewed by iCliniq medical review team.

 

New
Do you have a question on Fluoxetine or Sad Mood? We have medical experts to help you right away. Ask a Doctor Now »
 

Hi doctor,

I am very sad, surrounded by negative thoughts and anxiety. I have taken Fluoxetine (Fludac 20) for 6 weeks. Now I am fine, but I wake up early in the morning around 3.30 AM. Hence having disturbed sleep in the morning. My doctor changed medicine to Flunil 40. I think this dose is not required. Kindly advice me to maintain sexual side effects from this medicine. Thank you.


Related Questions:
Please suggest some tips to stop feeling guilty about masturbation.
I have no desire for sex.Is it because I use tobacco?
I feel sad and depressed. I get a lot of negative thoughts. Please help me.
 

Dr. Kumarshri Shriniwas Saraswat
M.B.B.S., D.P.M., MEMBER OF INDIAN PSYCHIATRIC SOCIETY., SPECIALIST IN MOOD AND ANXIETY DISORDERS
Psychiatry, Psychologist/ Counsellor, Psychotherapy, Sexology, Sleep Medicine

Hello,

Welcome to icliniq.com.

  • Fluoxetine is known to cause significant insomnia in many patients as it is an activating drug. Being an selective serotonin reuptake inhibitor (SSRI) Fluoxetine causes sexual dysfunction.
  • Both these side effects can be treated by taking tablet Trazodone (brand name Trazaril) 25 mg at night time. It antagonizes the side effects of Fluoxetine. After two weeks, if needed, the dose can be increased to 50 mg.

The Probable causes:

Fluoxetine induced sexual dysfunction or insomnia.

Probable diagnosis:

SSRI induced sexual dysfunction.

Treatment plan:

Tablet Trazodone 25 mg at night time.

Regarding follow up:

For further queries consult a psychiatrist online.---> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

 

Thank u doctor,

My question is, do I require Fluoxetine 40 mg? Or is 20 mg fine? Kindly suggest. Thank you.

 

Dr. Kumarshri Shriniwas Saraswat
M.B.B.S., D.P.M., MEMBER OF INDIAN PSYCHIATRIC SOCIETY., SPECIALIST IN MOOD AND ANXIETY DISORDERS
Psychiatry, Psychologist/ Counsellor, Psychotherapy, Sexology, Sleep Medicine

Hello,

Welcome back to icliniq.com.

  • You have not mentioned, for what condition you are taking Fluoxetine, and how are the symptoms currently.
  • If your problems are sleep disturbance and sexual dysfunction, then you can continue with Fluoxetine 20 mg.
  • However, if you still have some symptoms of the previous disorder for which you were taking Fluoxetine (depression, panic, obsessive-compulsive disorder (OCD), etc.,) and they are there even after taking 20 mg, then you might need 40 mg.
  • In both cases, I would advise you to take Trazodone along with Fluoxetine.

For further queries consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist

 
 
Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.

Related Questions & Answers


Depression - Awareness, Self-Diagnosis, and Treatment Modalities
Article Overview: Depression is among the top five causes of morbidity in today’s world. It remains largely undiagnosed and underreported because of a lack of adequate knowledge, both among the patients as well as the physicians. It is majorly characterized by the presence of a continuous sad mood, anhedonia, and easy fatiguability along with a host of secondary symptoms, which aid in quantifying the severity of the depressive disorder. So, it is the need of the hour that awareness is raised among the masses regarding this illness that is soon poised to be the number one cause of morbidity.  Read Article »
Dr. Ajay Singh
Psychiatrist

Depression has been recorded in the annals of history since time immemorial, but never has it assumed so much significance as it has in today’s world. With the advent of technology today, the human society is evolving by leaps and bounds with every passing day. As the saying goes that every co ...  Read Article »
 
Does regular tobacco use cause sexual problems?
Query: Dear doctor, I am 33 years old. I have no desire for sex. There is no erection in the penis since the last three months. I am a regular tobacco user. Give me advice.  Read Full »
Dr. Duraisamy Palanisamy
Diabetologist

Answer: Hi, Welcome to icliniq.com. Kindly quit tobacco immediately. Tobacco usage is one of the causes for sexual dysfunction. You can take capsule Nano-Leo two capsules in the morning and night after food for three months, which is slow acting. After a month, let me know how you feel. If it is not eff...  Read Full »
 
 

Ask your health query to a doctor online?
 
Ask a Doctor Online »
* guaranteed answer within 4 hours.
 

Ask a Doctor Online

* guaranteed answer within 4 hours
 

Most Viewed


Is it possible to cure my respiratory allergy and throat infection with some medicine?
Hi doctor, I am suffering from nose block, throat pain, fever, occasional running nose, and headache. I am taking Nasaf ...Read more »
Can inhaling enamel paint residual fumes cause health issues?
Hello doctor, I (66 years, 145 lbs) am using a can of enamel paint in my basement. Total of 1 to 2 minutes. Had a mask ...Read more »
Arthritis in Its Many Forms
Arthritis is defined as the inflammation of a joint. There are various types of arthritis and despite their similarities ...Read more »
 
 

Also Read Answers From